Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 221, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 11, 2007, 4:15 PM MDT for Sheridan County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2007, 4:15 PM MDT (22:15 UTC)
- Expired
- Jun 11, 2007, 5:00 PM MDT
- In force
- 45 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Sheridan County, NE
The radar
The Rapid City radar (KUDX), 139 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 2:47 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 10.3 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -470 J/kg
- Mixed-layer LCL
- 2676 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 112215 SVRLBF NEC161-112300- /O.NEW.KLBF.SV.W.0221.070611T2215Z-070611T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 415 PM MDT MON JUN 11 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 500 PM MDT * AT 413 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF HOOVER LAKE...OR ABOUT 11 MILES NORTH OF GORDON...AND MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HOOVER LAKE BY 440 PM MDT... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4299 10240 4283 10249 4287 10209 4299 10209 $$ KAR
1 follow-up statement
000 WWUS53 KLBF 112242 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 541 PM CDT MON JUN 11 2007 NEC161-112300- /O.CON.KLBF.SV.W.0221.000000T0000Z-070611T2300Z/ SHERIDAN NE- 441 PM MDT MON JUN 11 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT FOR NORTHEASTERN SHERIDAN COUNTY... AT 439 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HIGHWAY 27 MILE MARKER 230...OR ABOUT 10 MILES NORTHWEST OF GORDON...MOVING NORTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HIGHWAY 27 MILE MARKER 230 BY 445 PM MDT... 6 MILES WEST OF HOOVER LAKE BY 500 PM MDT... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4299 10240 4283 10249 4287 10209 4299 10209 $$ KAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 1:54 PM MDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 11, 1:54 PM MDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 254 PM CDT MON JUN 11 2007 .SHORT TERM DISCUSSION... AHEAD OF UPPER LOW CURRENTLY EAST OF BAJA...LEAD SHORTWAVE CURRENTLY LIFTING NORTHEAST FROM WESTERN COLORADO WILL MOVE ACROSS NWRN FORECAST AREA TONIGHT. PRECIPITABLE WATER VALUES WILL BE AOA 150 PERCENT OF NORMAL ACROSS WRN FA TONIGHT. DEEP LAYER SHER WILL BE 30-35 KTS AND SEVERE IS CERTAINLY POSSIBLE GIVEN SB CAPES OF 2000-3000 J/KG. ANY TRAINING OR PERSISTENT CELLS WILL PRODUCE HEAVY RAINFALL. AN MCS IS ANTICIPATED TO MOVE GENERALLY EAST FROM THE PNHDLE ACROSS WRN SANDHILLS WHERE LIKELY POPS HAVE BEEN PLACED. HEAVY RAINFALL THREAT HOWEVER WILL BE IN AREAS WHICH ARE THE DRIEST AND HAVE THE HIGHEST FFG VALUES AND A FLASH FLOOD WATCH IS NOT ANTICIPATED. WHILE THIS ACTIVITY IS EXPECTED TO DIMINISH OVERNIGHT...IT WILL NOT END AS APPROACHING UPPER LOW WILL CAUSE SFC LOW PRESSURE TO DEVELOP ACROSS ERN COLORADO. PHASING OF NRN STREAM TROUGH ADVANCING FROM PAC NW TO THE NRN HIGH PLAINS TUESDAY AND SRN STREAM CLOSED LOW ADVANCING TO WRN NEW MEXICO WILL DRAWN DEEP GULF MOISTURE INTO THE REGION. WITH PRECIPITABLE WATER VALUES INCREASING TO 1.25 TO 1.75 INCHES...THIS WILL BE 150-200 PERCENT OF NORMAL OR 2 STANDARD DEVIATIONS. THUNDERSTORMS WILL BE LIKELY TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. A FLASH FLOOD WATCH MAY BE NEEDED ACROSS MUCH OF THE FORECAST AREA BEFORE THE SYSTEM MOVES OUT WEDNESDAY AFTN. THIS MAY END UP BEING ANOTHER HIGH IMPACT FLOOD EVENT AS RECENT HEAVY RAINS PLACE SOUTHWEST NEBRASKA... PORTIONS OF CUSTER...KEYA PAHA...ROCK...BOYD AND HOLT COUNTY IN AREAS OF HIGHEST RISK. UPPER LOW WILL STALL ACROSS NEBR/KANSAS WEDNESDAY NIGHT INTO THURSDAY...KEEPING CONSIDERABLE CLOUDINESS AND RAIN CHANCES THROUGH AT LEAST WEDNESDAY NIGHT. HEAVY RAINFALL THREAT SHOULD END HOWEVER BY 00Z THURSDAY. .LONG TERM DISCUSSION... FOR THE PERIOD FRIDAY THROUGH MONDAY...WRN AND NCTRL NEBR WILL BE BENEATH UPPER RIDGE WITH HIGHS IN THE MID TO UPPER 80S THROUGH AT LEAST SUNDAY. ANY RAIN CHANCES PRIOR TO SUNDAY ARE QUITE LOW AND WILL NOT MENTION ATTM. ANOTHER ORGANIZED CHANCE ARRIVES SUNDAY/SUNDAY NIGHT WITH APPROACHING NRN STREAM UPPER TROUGH AND COLD FRONT EXPECTED TO ADVANCE ACROSS SUNDAY AFTERNOON AND EVENING. DRY AND COOLER MONDAY BEHIND FRONT IN THE UPPER 70S/LOWER 80S. && .AVIATION... CONVECTION DEVELOPING THROUGH THE LATE AFTERNOON INTO TONIGHT WILL IMPACT ALL TWEB ROUTES ACROSS THE WEST. OVERNIGHT INTO TUESDAY MORNING STRATUS WILL THEN BECOME MORE WIDESPREAD WITH CEILING DROPPING TO MVFR OR LESS THROUGH 15Z TUESDAY MORNING. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && KAR/TLK
Hazardous weather outlook, Jun 11, 2:38 PM MDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 338 PM CDT MON JUN 11 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-120645- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 338 PM CDT MON JUN 11 2007 /238 PM MDT MON JUN 11 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS WILL FORM ACROSS THE EASTERN PANHANDLE AND MOVE EAST NORTHEAST INTO THE EVENING. THE WEST WILL REMAIN IN A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT TONIGHT FOR AREAS WEST OF A LINE FROM NENZEL IN CHERRY COUNTY...MULLEN IN HOOKER COUNTY...TRYON IN MCPHERSON COUNTY...HERSHEY IN LINCOLN COUNTY AND HAYES CENTER IN HAYES COUNTY. LARGE HAIL AND STRONG WIND GUSTS WILL BE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY THUNDERSTORMS PRODUCING VERY HEAVY RAIN ARE LIKELY ACROSS PARTS OF WESTERN AND NORTH CENTRAL NEBRASKA. A FLASH FLOOD WATCH MAY BE ISSUED FOR TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. RAINFALL TOTALS OF 2 TO 3 INCHES ARE POSSIBLE IN MANY AREAS AND ISOLATED TOTALS COULD EXCEED 5 INCHES AS THE STRONG SYSTEM MOVES EAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR AREAS WEST OF HIGHWAY 83 TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE 19
In the hours before
Local storm report, Jun 11, 4:08 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
508 PM CDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL CRESCENT LAKE NWR 41.74N 102.41W
06/11/2007 E2.00 INCH GARDEN NE PARK/FOREST SRVC
&&
JSWEETLocal storm report, Jun 11, 4:09 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
509 PM CDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 10 S LAMAR 40.43N 101.98W
06/11/2007 E0.75 INCH CHASE NE PUBLIC
&&
JSWEETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:11 PM MDT | Severe Thunderstorm Warning | LBF | Keya Paha | 34 min |
| Jun 10, 7:32 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 43 min |
| Jun 10, 8:04 PM MDT | Flash Flood Warning | LBF | Keya Paha | 3 hr |
| Jun 10, 9:02 PM MDT | Severe Thunderstorm Warning | LBF | Rock | 28 min |
| Jun 11, 2:47 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 43 min |
| Jun 11, 3:22 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 38 min |
| Jun 11, 3:30 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 31 min |
| Jun 11, 3:36 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 54 min |
| Jun 11, 4:07 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 53 min |
| Jun 11, 4:28 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 62 min |
| Jun 11, 4:56 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 49 min |
| Jun 11, 4:59 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 46 min |
| Jun 11, 5:32 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 58 min |
| Jun 11, 5:41 PM MDT | Flash Flood Warning | LBF | Chase | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.